Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2016, 3:58 PM MDT for Larimer County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 17, 2016, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3277 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WUUS55 KBOU 172158
SVRBOU
COC069-172245-
/O.NEW.KBOU.SV.W.0072.160617T2158Z-160617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
358 PM MDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...
* UNTIL 445 PM MDT
* AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BUCKHORN MOUNTAIN...OR 17 MILES WEST OF FORT COLLINS...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4057 10552 4067 10538 4058 10518 4045 10537
TIME...MOT...LOC 2157Z 314DEG 10KT 4059 10540
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN2 follow-up statements
046
WWUS55 KBOU 172228
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT FRI JUN 17 2016
COC069-172245-
/O.CON.KBOU.SV.W.0072.000000T0000Z-160617T2245Z/
LARIMER CO-
428 PM MDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL LARIMER COUNTY...
AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
BUCKHORN MOUNTAIN...OR 13 MILES WEST OF FORT COLLINS...MOVING
SOUTHEAST AT 10 MPH. THIS STORM HAS PRODUCED GOLF BALL SIZE HAIL
NEAR STOVE PRAIRIE.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4057 10544 4064 10531 4058 10518 4045 10537
TIME...MOT...LOC 2227Z 309DEG 9KT 4055 10533
HAIL...1.50IN
WIND...60MPH
$$
KRIEDERMAN699
WWUS55 KBOU 172246
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT FRI JUN 17 2016
COC069-172256-
/O.EXP.KBOU.SV.W.0072.000000T0000Z-160617T2245Z/
LARIMER CO-
446 PM MDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARIMER COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4057 10544 4064 10531 4058 10518 4045 10537
TIME...MOT...LOC 2244Z 314DEG 10KT 4055 10533
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:13 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 17, 2:13 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 213 PM MDT FRI JUN 17 2016 .SHORT TERM...(This evening through Saturday) Issued at 150 PM MDT Fri Jun 17 2016 Storms are starting to form over the higher terrain of Larimer county with increasing clouds over the mountains. This convection will continue through the afternoon. Short term models are showing an outflow being kicked out from storms that will form over western KS later this afternoon. This outflow will push into the eastern counties later this evening potentially popping off convection around 4 to 5 pm. Instability is significant with CAPE values around 3000 j/kg to the east. Deep shear values are weaker so do not expect a wide area of severe storms but can rule out possible severe hail. Overall storms that form will be isolated but could produce gusty winds up to 40 mph with dime to nickel size hail and rain. For Saturday the upper level ridge that dropped south of the last few days will make its way north back into Colorado helping to stabilize the region. Conditions will slowly dry out with some lingering mid level clouds through the day. Temperatures will once again warm to above normal with highs in the mid to upper 90s on the plains. Convection will be stalled with increased warming in the mid levels due to the incoming ridge for tomorrow afternoon. .LONG TERM...(Saturday night through Friday) Issued at 150 PM MDT Fri Jun 17 2016 Elongated ridge of high pressure will continue to build Northward into Colorado through Sunday with warmer temperatures and dry conditions. Temperatures will approach record highs on Sunday with the record at Denver at 98 degrees. Northern extent of the High pressure gets flattened out a bit on Monday as upper level trof moves across Northern High Plains. This will send an associated cold front across Northeast Colorado Monday morning with cooler temperatures. Models differ on the amount of low level cooling so will play middle of the road for now but trend towards the cooler NAM. Given strength of low level inversions don't expect any storms at least during the daytime on Monday. Could be some storms on East slopes of the mountains with some moisture convergence and some spreading of storms over the plains Monday night. The ridge of high pressure rebuilds over Colorado by the middle of next week with warmer temperatures again by late Tuesday and Wednesday. Expect isolated late day storms with some residual moisture remains trapped under the ridge. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 150 PM MDT Fri Jun 17 2016 VFR conditions are expected for the next 24 hours. Winds will be northerly with the influence of a surface low to the south. As the surface low moves SSE winds will transition to a more easterly direction by 21z. Convection over KS could push out strong outflows that will cause increased gusting later this evening. Instability around area airports is significant...however confidence is low that thunderstorms will form due to mid level warming so kept them out of the TAF. Winds will return to drainage overnight to light southerly winds for tomorrow. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen
Hazardous weather outlook, Jun 17, 10:31 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1031 AM MDT FRI JUN 17 2016 COZ030>051-181645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1031 AM MDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE SLIGHTLY COOLER AND MORE MOIST BEHIND A COLD FRONT THAT PASSED THROUGH THIS MORNING. THIS INCREASE IN MOISTURE COMBINED WITH AN UNSTABLE AIRMASS WILL BRING ISOLATED THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING...MAINLY OVER THE HIGHER TERRAIN AND FAR EASTERN PLAINS. A COUPLE OF STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ON THE PLAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL REMAIN OVER THE REGION THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE REMAIN OVER COLORADO. COOLER TEMPERATURES WILL RETURN EARLY NEXT WEEK WITH AN INCREASE IN MOISTURE LEVELS. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. DRIER AND WARMER AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:17 PM MDT | Areal Flood Advisory | BOU | Larimer | 88 min |
| Jun 17, 3:33 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 27 min |
| Jun 17, 4:46 PM MDT | Special Weather Statement | BOU | Larimer | 44 min |
| Jun 17, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.